What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 29, 10:59 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 10:59 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1159 PM CDT Thu Jun 29 2017
.Discussion...
Issued at 336 PM CDT THU JUN 29 2017
The MCS that pushes through this morning threw a wrench in the
forecast for the day by providing a large area of relatively stable
cooler air over the region. The main impact of this occurring is
that the focus for convective development has shifted south from the
MO/IA border to down near the Missouri River. The focal point for
this development is going to be an elevated warm frontal boundary
around that is currently setting up right along the I-70 corridor. d
the 850mb level. An initial round of convection already sparked on
the elevated boundary around 700mb dropping nickel to quarter sized
hail and added some more precipitation to the metro area. This
synoptic setup looks to break the area into two different threats
for the CWA with the first one being flash flooding near the KC
Metro area and the second being severe weather near the KC Metro and
south into the warmer stable air near the surface warm frontal
boundary. For the hydro and flooding concern the main contributing
factors will be high PWAT values of 1.8 to 2.0", storm motion mostly
parallel to the warm frontal boundary, and the quasi-stationary
nature of this boundary for 6-9 hours this evening. There will be
enough instability and shear for sustained convection with MUCAPE
values near 2500J/kg and 0-6km shear values near 30kts. The added 1-
2" of rain through the metro this morning has dropped the flash
flood guidance for 1hr down to near 1.5" which will not be hard to
meet with a single thunderstorm so multiple storms would definitely
create potential issues through the KC Metro area. For the severe
potential there is just enough shear to form up marginal supercells
or multicellular storm modes. Low level shear values are going to be
in the range for possible tornado development for the southern KC
Metro area closer to the surface boundary where more of a S-SE
surface wind exist. Large hail is definitely a possibility with
damaging winds also possible from downdrafts, but a higher wind
chance as this becomes linear and shifts south. An incoming
shortwave will finally help to push the low pressure over the
midwest to the east shifting the boundary that has been over the
area the last few days to the south.
This boundary is expected to shift south with weak high pressure
building into the region Friday through Sunday making for a fairly
nice weekend with dry conditions and temperatures in the mid to
upper 80s. A shortwave will enter the Rockies Sunday night
developing a surface low over western Kansas which will lift this
boundary back up into the region as a warm frontal boundary. This
will trigger a wet pattern as the shortwave stalls over the midwest.
PoPs remain relatively high from Monday through Thursday morning
unfortunately making the 4th of July a potential washout and even
adding the threat for flooding on a holiday weekend.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1155 PM CDT THU JUN 29 2017
Mainly VFR cloud bases expected with a window of MVFR conditions
possible during the most robust activity. Expect thunderstorms to
impact terminals between 06-10Z. Improving conditions after
10-12Z with a gradual wind shift out of the northwest.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT Friday for KSZ025-057-102>105.
MO...Flash Flood Watch until 7 AM CDT Friday for MOZ001>006-011>017-
020>025-028>033-037>039-043-044.
&&
Discussion...Barham
Aviation...BlairHazardous weather outlook, Jun 29, 3:26 AM CST, 23 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
426 AM CDT Thu Jun 29 2017
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-300930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
426 AM CDT Thu Jun 29 2017
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Thunderstorms will be possible this morning however, these storms
are not expected to be severe.
Several rounds of storms will be possible today. Conditions this
afternoon and evening will be favorable for severe storms with large
hail...damaging winds and a few tornadoes possible.
With several rounds of storms possible today falling across already
saturated soil there is also a flash flood threat. An additional 2
to 4 inches of rain with locally higher amounts are possible. There
will also be flooding along area rivers, creeks and streams.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms will continue into Friday morning however the severe
threat will have diminished by then. However, there may be area and
river flooding ongoing.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 29, 10:41 PM CST, 4 hours before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1141 PM CDT THU JUN 29 2017
MOZ032-033-040-300530-
Chariton MO-Randolph MO-Howard MO-
1141 PM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SOUTHERN
RANDOLPH AND NORTHERN HOWARD COUNTIES UNTIL 1230 AM CDT...
At 1141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salisbury, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Moberly, Fayette, Salisbury, Huntsville, Glasgow, Higbee, Clark,
Armstrong, Renick and Clifton Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3925 9235 3925 9243 3907 9253 3926 9290
3947 9285 3942 9231 3931 9231
TIME...MOT...LOC 0441Z 279DEG 28KT 3937 9277
LeightonLocal storm report, Jun 29, 11:31 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND DMG KEYTESVILLE 39.43N 92.94W
06/29/2017 CHARITON MO LAW ENFORCEMENT
NUMEROUS POWER POLES DOWN ACROSS SOUTHERN
CHARITON COUNTY.
&&Local storm report, Jun 29, 11:33 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD 8 N KEYTESVILLE 39.55N 92.94W
06/30/2017 CHARITON MO LAW ENFORCEMENT
WIDESPREAD ROAD CLOSURES ACROSS CHARITON
COUNTY DUE TO HEAVY RAINFALL TONIGHT.
&&Special weather statement, Jun 29, 11:45 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1245 AM CDT FRI JUN 30 2017
KSZ103>105-MOZ029-037-038-300630-
Johnson KS-Wyandotte KS-Leavenworth KS-Lafayette MO-Jackson MO-
Clay MO-
1245 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...SOUTHWESTERN
LEAVENWORTH...NORTHERN JOHNSON...SOUTHWESTERN CLAY...SOUTHWESTERN
LAFAYETTE AND JACKSON COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugar Creek to Tonganoxie. Movement was
east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Grandview, Prairie Village, Grain Valley, Merriam, Mission, Oak
Grove, Bonner Springs and De Soto.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 31.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 10.
Interstate 35 in Kansas between mile markers 216 and 235.
Interstate 29 between mile markers 0 and 2.
Interstate 635 between mile markers 0 and 8.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 16, and between mile
markers 53 and 83.
Kansas Turnpike between mile markers 209 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3911 9519 3918 9466 3915 9466 3916 9460
3918 9460 3921 9439 3892 9391 3885 9490
3896 9506 3899 9507 3898 9509 3905 9519
TIME...MOT...LOC 0545Z 292DEG 25KT 3915 9447 3909 9511
LeightonSpecial weather statement, Jun 29, 11:54 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1254 AM CDT FRI JUN 30 2017
MOZ030-031-038-300645-
Ray MO-Carroll MO-Lafayette MO-
1254 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAY...SOUTHWESTERN
CARROLL AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 145 AM CDT...
At 1254 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richmond, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Richmond, Lexington, Norborne, Hardin, Henrietta and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3927 9410 3943 9401 3935 9357 3920 9358
3910 9377
TIME...MOT...LOC 0554Z 292DEG 24KT 3932 9397
LeightonSpecial weather statement, Jun 30, 12:40 AM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT FRI JUN 30 2017
MOZ031-038-039-300730-
Carroll MO-Saline MO-Lafayette MO-
140 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARROLL...
SOUTHWESTERN SALINE AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 230 AM
CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or 9 miles northeast of Higginsville, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Higginsville, Sweet Springs, Waverly, Corder, Alma, Malta
Bend, Blackburn, Emma, Mount Leonard and Grand Pass.
This includes Interstate 70 in Missouri between mile markers 62 and
70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3910 9377 3928 9359 3924 9319 3905 9318
3894 9340
TIME...MOT...LOC 0640Z 288DEG 25KT 3916 9358
Leighton